A study of Riemann-Liouville fractional nonlocal integral boundary value problems
© Ahmad et al.; licensee Springer. 2013
Received: 29 July 2013
Accepted: 25 November 2013
Published: 13 December 2013
In this paper, we discuss the existence and uniqueness of solutions for a Riemann-Liouville type fractional differential equation with nonlocal four-point Riemann-Liouville fractional-integral boundary conditions by means of classical fixed point theorems. An illustration of main results is also presented with the aid of some examples.
MSC:34A08, 34B10, 34B15.
Keywordsfractional differential equations nonlocal fractional-integral boundary conditions existence fixed point
In recent years, boundary value problems of nonlinear fractional differential equations with a variety of boundary conditions have been investigated by many researchers. Fractional differential equations appear naturally in various fields of science and engineering and constitute an important field of research [1–4]. As a matter of fact, fractional derivatives provide an excellent tool for the description of memory and hereditary properties of various materials and processes. This is one of the characteristics of fractional-order differential operators that contributes to the popularity of the subject and has motivated many researchers and modelers to shift their focus from classical models to fractional order models. In consequence, there has been a significant progress in the theoretical analysis like periodicity, asymptotic behavior and numerical methods for fractional differential equations. Some recent work on the topic can be found in [5–20] and the references therein.
Fractional boundary conditions (FBC) involving fractional derivative of order describe an intermediate boundary between the perfect electric conductor (PEC) and the perfect magnetic conductor (PMC), whereas and in FBC correspond to PEC and PMC, respectively. Fractional boundary conditions (FBC) are also matched with impedance boundary conditions (IBC) in the sense that the fractional order and in FBC correspond to the value of impedance and . Recall that the value of the impedance Z varies from 0 for PEC to i∞ for PMC. For more details, see .
where denotes the Riemann-Liouville fractional derivative of order α and and .
where denotes the Riemann-Liouville fractional derivative of order α, f is a given continuous function, denotes the Riemann-Liouville integral of order β, and a, A, b, and B are real constants.
The paper is organized as follows. In Section 2, we establish an auxiliary lemma which is needed to define the solutions of the given problem. Section 3 contains main results. In Section 4, we discuss some examples for the illustration of the main results.
Let us recall some basic definitions of fractional theory.
provided the integral exists.
, where denotes the integer part of the real number α.
where , , , and δ are given by (2.2). This completes the proof. □
3 Existence results
Let denote the Banach space of all continuous real-valued functions defined on with the norm . For , define , , and let be the space of all functions such that which turns out to be a Banach space when endowed with the norm .
To establish the first existence result, we need the following fixed point theorem.
Theorem 3.1 ()
Let E be a Banach space. Let be a completely continuous operator, and let the set be bounded. Then the operator T has a fixed point in E.
Theorem 3.2 Assume that there exists a constant such that , , . Then problem (1.1) has at least one solution in the space .
This implies that the set V is bounded independently of . Therefore, Theorem 3.1 applies and problem (1.1) has at least one solution on . This completes the proof. □
Our next existence result is based on Leray-Schauder nonlinear alternative .
Lemma 3.1 (Leray-Schauder’s nonlinear alternative type)
Let E be a Banach space, M be a closed, convex subset of E, U be an open subset of C and . Suppose that is a continuous, compact (that is, is a relatively compact subset of C) map. Then either (i) F has a fixed point in or (ii) there are and with .
Theorem 3.4 Let be a continuous function. Furthermore, assume that:
(A1) There exist a function and a nondecreasing function such that , ;
where ν is given by (3.2).
Then boundary value problem (1.1) has at least one solution.
where ν is given by (3.2).
Note that the operator is completely continuous and by the definition of , there is no such that for some . In consequence, by Lemma 3.1, we conclude that has at least one fixed point , which is a solution of problem (1.1). □
therefore, Theorem 3.2 applies and problem (4.1) has at least one solution on .
(ν is given by (3.2)) and in consequence, . Thus, all the assumptions of Theorem 3.3 are satisfied. Therefore, by the conclusion of Theorem 3.3, there exists a unique solution for problem (4.2).
This research was partially supported by the Deanship of Scientific Research (DSR), King Abdulaziz University, Jeddah, Saudi Arabia.
- Podlubny I: Fractional Differential Equations. Academic Press, San Diego; 1999.MATHGoogle Scholar
- Kilbas AA, Srivastava HM, Trujillo JJ North-Holland Mathematics Studies 204. In Theory and Applications of Fractional Differential Equations. Elsevier, Amsterdam; 2006.Google Scholar
- Sabatier J, Agrawal OP, Machado JAT (Eds): Advances in Fractional Calculus: Theoretical Developments and Applications in Physics and Engineering. Springer, Dordrecht; 2007.MATHGoogle Scholar
- Baleanu D, Diethelm K, Scalas E, Trujillo JJ Series on Complexity, Nonlinearity and Chaos. In Fractional Calculus Models and Numerical Methods. World Scientific, Boston; 2012.Google Scholar
- Ahmad B, Nieto JJ: Riemann-Liouville fractional integro-differential equations with fractional nonlocal integral boundary conditions. Bound. Value Probl. 2011., 2011: Article ID 36Google Scholar
- Ahmad B, Ntouyas SK: A four-point nonlocal integral boundary value problem for fractional differential equations of arbitrary order. Electron. J. Qual. Theory Differ. Equ. 2011., 2011: Article ID 22Google Scholar
- Zhang X, Wang L: Nontrivial solutions for a class of fractional differential equations with integral boundary conditions and a parameter in a Banach space with lattice. Abstr. Appl. Anal. 2012., 2012: Article ID 391609Google Scholar
- Guezane-Lakoud A, Khaldi R: Solvability of a fractional boundary value problem with fractional integral condition. Nonlinear Anal. 2012, 75: 2692-2700. 10.1016/j.na.2011.11.014MathSciNetView ArticleMATHGoogle Scholar
- Sudsutad W, Tariboon J: Boundary value problems for fractional differential equations with three-point fractional integral boundary conditions. Adv. Differ. Equ. 2012., 2012: Article ID 93Google Scholar
- Ahmad B, Ntouyas SK, Alsaedi A: On fractional differential inclusions with anti-periodic type integral boundary conditions. Bound. Value Probl. 2013., 2013: Article ID 82Google Scholar
- Fu D, Ding W: Existence of positive solutions of third-order boundary value problems with integral boundary conditions in Banach spaces. Adv. Differ. Equ. 2013., 2013: Article ID 65Google Scholar
- Vong S: Positive solutions of singular fractional differential equations with integral boundary conditions. Math. Comput. Model. 2013, 57: 1053-1059. 10.1016/j.mcm.2012.06.024MathSciNetView ArticleGoogle Scholar
- Alsaedi A, Ntouyas SK, Ahmad B: Existence results for Langevin fractional differential inclusions involving two fractional orders with four-point multiterm fractional integral boundary conditions. Abstr. Appl. Anal. 2013., 2013: Article ID 869837Google Scholar
- Baleanu D, Rezapour S, Mohammadi H: Some existence results on nonlinear fractional differential equations. Philos. Trans. R. Soc. A, Math. Phys. Eng. Sci. 2013., 371(1990): Article ID 20120144MATHGoogle Scholar
- Baleanu D, Mustafa OG, O’Regan D: A uniqueness criterion for fractional differential equations with Caputo derivative. Nonlinear Dyn. 2013, 71: 635-640. 10.1007/s11071-012-0449-4MathSciNetView ArticleMATHGoogle Scholar
- Darzi R, Mohammadzadeh B, Neamaty A, Baleanu D: Lower and upper solutions method for positive solutions of fractional boundary value problems. Abstr. Appl. Anal. 2013., 2013: Article ID 847184Google Scholar
- Zhou WX, Chu YD, Baleanu D: Uniqueness and existence of positive solutions for a multi-point boundary value problem of singular fractional differential equations. Adv. Differ. Equ. 2013., 2013: Article ID 114Google Scholar
- Wang G, Ahmad B, Zhang L, Agarwal RP: Nonlinear fractional integro-differential equations on unbounded domains in a Banach space. J. Comput. Appl. Math. 2013, 249: 51-56.MathSciNetView ArticleMATHGoogle Scholar
- Ahmad B, Ntouyas SK, Alsaedi A: A study of nonlinear fractional differential equations of arbitrary order with Riemann-Liouville type multistrip boundary conditions. Math. Probl. Eng. 2013., 2013: Article ID 320415Google Scholar
- Liu Y, He T, Shi H: Three positive solutions of Sturm-Liouville boundary value problems for fractional differential equations. Differ. Equ. Appl. 2013, 5: 127-152.MathSciNetMATHGoogle Scholar
- Eldar V, Turab A, Maksym I: Fractional operators approach and fractional boundary conditions. In Electromagnetic Waves Edited by: Zhurbenko V. 2011. InTechGoogle Scholar
- Ahmad B, Nieto JJ: Riemann-Liouville fractional differential equations with fractional boundary conditions. Fixed Point Theory 2012, 13: 329-336.MathSciNetMATHGoogle Scholar
- Smart DR: Fixed Point Theorems. Cambridge University Press, Cambridge; 1980.MATHGoogle Scholar
- Granas A, Dugundji J: Fixed Point Theory. Springer, New York; 2005.MATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.